Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 70, NWS Morristown, TN

May 27, 2014Hawkins County, Sullivan County, Tennessee; Scott County, Virginia

NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2014, 4:20 PM EDT for Hawkins County, Sullivan County, Tennessee; Scott County, Virginia. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 4:20 PM EDT (20:20 UTC)
Expired
May 27, 2014, 4:45 PM EDT
In force
25 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Hawkins County, TN, Sullivan County, TN, Scott County, VA

The radar

The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 4:30 PM EDTTSTM WND DMGMount Carmel, TNTREES DOWN.
May 27, 4:35 PM EDTTSTM WND DMGKingsport, TNTREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WUUS54 KMRX 272020
SVRMRX
TNC073-163-VAC169-272045-
/O.NEW.KMRX.SV.W.0070.140527T2020Z-140527T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN MORRISTOWN  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HAWKINS COUNTY IN EASTERN TENNESSEE...
  NORTHWESTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
  SOUTHEASTERN SCOTT COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 420 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GATE CITY...
  AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINGSPORT...GATE CITY...WEBER CITY...COLONIAL HEIGHTS...CHURCH
  HILL...MOUNT CARMEL...WARRIORS PATH S.P....BAYS MOUNTAIN S.P....
  SULLIVAN GARDENS...BLOOMINGDALE...HILTONS AND TRI-CITY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3646 8274 3666 8274 3678 8244 3648 8238
TIME...MOT...LOC 2020Z 258DEG 14KT 3657 8268 

$$
2 follow-up statements
992 
WWUS54 KMRX 272030
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 PM EDT TUE MAY 27 2014

TNC073-163-VAC169-272045-
/O.CON.KMRX.SV.W.0070.000000T0000Z-140527T2045Z/
HAWKINS TN-SULLIVAN TN-SCOTT VA-
430 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN HAWKINS...NORTHWESTERN SULLIVAN AND SOUTHEASTERN
SCOTT COUNTIES...

AT 429 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WEBER CITY...OR NEAR GATE CITY...
MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...GATE CITY...WEBER CITY...COLONIAL HEIGHTS...CHURCH
HILL...MOUNT CARMEL...WARRIORS PATH S.P....BAYS MOUNTAIN S.P....
SULLIVAN GARDENS...BLOOMINGDALE...HILTONS AND TRI-CITY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3646 8274 3666 8274 3678 8244 3648 8238
TIME...MOT...LOC 2029Z 258DEG 14KT 3658 8263 

$$
707 
WWUS54 KMRX 272047
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 PM EDT TUE MAY 27 2014

TNC073-163-VAC169-272056-
/O.EXP.KMRX.SV.W.0070.000000T0000Z-140527T2045Z/
HAWKINS TN-SULLIVAN TN-SCOTT VA-
447 PM EDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAWKINS...
NORTHWESTERN SULLIVAN AND SOUTHEASTERN SCOTT COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3646 8274 3666 8274 3678 8244 3648 8238
TIME...MOT...LOC 2042Z 258DEG 14KT 3658 8263 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:20 PM EDT, 1 hour earlier.

Area forecast discussion, May 27, 3:20 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT TUE MAY 27 2014

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...SCATTERED SHOWERS AND
THUNDERSTORMS AT THIS TIME ACROSS NE TN AND SW VA MAINLY FROM THE
WEATHER OFFICE NORTH. SOUTH OF THE OFFICE ACTIVITY CONCENTRATED
ALONG THE TN/GA BORDER AND IN SW NC. WEAK HIGH PRESSURE CONTINUES AT
THE SURFACE WITH UPPER RIDGING ALOFT OVER THE SE CORNER OF THE
UNITED STATES. AN UPPER LEVEL LOW TO THE SW IS STILL MOVING SLOWLY
EAST TODAY TOWARDS THE LOWER MS VALLEY. ANOTHER MORE CONCENTRATED
AREA OF SHOWERS AND STORMS WAS DEVELOPING IN THE OHIO VALLEY OUT
AHEAD OF A FRONT MOVING SOUTH THROUGH THE GREAT LAKES AND UPPER
MIDWEST. NOT MUCH CHANGE IN CURRENT PATTERN THROUGH WEDNESDAY.
SHOWERS AND STORMS WILL SLOWLY DECREASE THROUGH EARLY EVENING. BUT
ISOLATED ACTIVITY POSSIBLE OVERNIGHT. THERE MAY BE A LITTLE MORE
MOISTURE IN THE WEST AS THE UPPER LOW SLIDES FARTHER EAST AND ALSO
POSSIBLY OVER SW VA AS MOISTURE POOLS AHEAD OF FRONT AS IT APPROACHES
THE OHIO VALLEY AS SHOWN BY NAM MODEL. THE GFS WANTS TO BRING MORE
SHOWERS DOWN INTO SW VA WEDNESDAY FROM ACTIVITY IN OHIO VALLEY. NAM
MODEL PUTS POPS AT 50 TO 60 PERCENT OVER THE AREA AND GFS ONLY 20
PERCENT. WILL COMPROMISE AND SLOWLY INCREASE POPS FROM 20 TO 40
PERCENT DURING THE DAY WEDNESDAY. LOWS TONIGHT LOOK SIMILAR TO THIS
MORNING...NEAR 60 NE TO UPPER 60S SOUTH. WEDNESDAY HIGHS A BLEND OF
BOTH MODELS LOOKS BEST...UPPER 70S TO LOWER 80S NORTHEAST AND MID
80S CENTRAL AND SOUTHWEST.

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MODELS ARE IN GOOD
AGREEMENT WITH THE SYNOPTIC-SCALE PATTERN THROUGH THE EXTENDED
PERIOD...AND GENERALLY REVEAL A STAGNANT PATTERN LINGERING THROUGH
EARLY NEXT WEEK. A WEAK COLD FRONT IS PROGGED TO SLOWLY DRIFT
SOUTHWARD INTO THE FORECAST AREA BY THURSDAY...AND BECOME QUASI-
STATIONARY AROUND THE FORECAST AREA AS THE UPPER-LEVEL FLOW WEAKENS.
AN UNSTABLE AIR MASS IS EXPECTED TO LINGER OVER THE FORECAST AREA...
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...WITH SCATTERED
CONVECTION CONTINUING EACH DAY THROUGH EARLY NEXT WEEK. MODELS
INDICATE THAT THIS FRONTAL BOUNDARY WILL EVENTUALLY DRIFT SOUTH AND
WEST OF THE FORECAST AREA ON SATURDAY...BUT WILL CONTINUE TO MENTION
AT LEAST ISOLATED CONVECTION AFTER SATURDAY SINCE A MARGINALLY
UNSTABLE AIR MASS IS PROGGED TO LINGER OVER THE FORECAST AREA. AS
FOR TEMPS...WILL TREND CLOSE TO A PERSISTENCE FORECAST THROUGHOUT
THE EXTENDED PERIOD DUE TO THE STAGNANT WEATHER PATTERN.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             66  86  64  88 /  20  40  20  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  84  63  86 /  30  40  30  40
OAK RIDGE, TN                       65  84  63  86 /  30  40  30  40
TRI CITIES AIRPORT, TN              59  83  60  84 /  30  40  40  50
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TD/DMG
Hazardous weather outlook, May 27, 1:45 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
145 PM EDT TUE MAY 27 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-281000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-
JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE
SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST
MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
145 PM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND
TONIGHT...WITH A FEW STORMS POSSIBLY BECOMING STRONG WITH GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A STAGNANT WEATHER PATTERN WILL LINGER OVER THE SOUTHERN APPALACHIAN
REGION THIS WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING EACH DAY. A FEW STORMS EACH DAY COULD POSSIBLY BECOME
STRONG...WITH GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 27, 2:42 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
242 PM EDT TUE MAY 27 2014

TNZ014>016-038-039-VAZ001-271930-
HANCOCK TN-HAWKINS TN-HAMBLEN TN-CLAIBORNE TN-GRAINGER TN-LEE VA-
242 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAIBORNE...HANCOCK...
NORTHERN HAMBLEN...NORTHEASTERN GRAINGER...WEST CENTRAL HAWKINS AND
SOUTHERN LEE COUNTIES UNTIL 330 PM EDT...

AT 241 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TAZEWELL...OR 13 MILES SOUTHEAST OF MIDDLESBORO...MOVING EAST AT 20
MPH.

PEA SIZE HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING AND
HEAVY RAINS WILL BE POSSIBLE WITH THIS STORM. RAINFALL UP TO 2
INCHES ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SNEEDVILLE...NEW TAZEWELL...BEAN STATION...TAZEWELL...TREADWAY...
EVANSTON...POWELL RIVER PRESERVE...MOORESBURG AND HOWARD QUARTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3640 8362 3658 8360 3660 8313 3633 8316
TIME...MOT...LOC 1841Z 274DEG 17KT 3649 8353

DH
Special weather statement, May 27, 3:20 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT TUE MAY 27 2014

TNZ014-016-037>040-070-272000-
NORTHWEST COCKE TN-HAWKINS TN-JEFFERSON TN-HAMBLEN TN-CLAIBORNE TN-
GRAINGER TN-UNION TN-
320 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAIBORNE...NORTHERN
JEFFERSON...WESTERN HAMBLEN...EAST CENTRAL UNION...GRAINGER...
SOUTHWESTERN HAWKINS AND NORTHWESTERN COCKE COUNTIES UNTIL 400 PM
EDT...

AT 319 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RUTLEDGE...MOVING EAST AT 10 MPH.

HALF INCH HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING AND
HEAVY RAINS WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...JEFFERSON CITY...RUTLEDGE...BEAN STATION...WHITE PINE...
NEW MARKET...BLAINE...PANTHER CREEK S.P....BUFFALO SPRINGS...JOPPA...
THORN HILL...ALPHA AND MOORESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3615 8370 3634 8370 3637 8324 3610 8324
TIME...MOT...LOC 1919Z 270DEG 10KT 3625 8363

DH
Local storm report, May 27, 3:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
333 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     4 ENE TAZEWELL          36.48N 83.51W
05/27/2014                   CLAIBORNE          TN   911 CALL CENTER

            SEVERAL TREES DOWN ALONG THE CLAIBORNE AND HANCOCK
            COUNTY-LINE.

&&

DH
Special weather statement, May 27, 3:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 PM EDT TUE MAY 27 2014

TNZ015>017-042-044-VAZ002-005-006-008-272030-
WASHINGTON TN-HANCOCK TN-HAWKINS TN-SULLIVAN TN-NORTHWEST GREENE TN-
SCOTT VA-RUSSELL VA-WISE VA-WASHINGTON VA-
347 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON...
NORTHEASTERN HANCOCK...NORTHEASTERN GREENE...EASTERN HAWKINS...
WESTERN SULLIVAN...WEST CENTRAL WASHINGTON...SOUTHEASTERN WISE...
SOUTHWESTERN RUSSELL AND SCOTT COUNTIES UNTIL 430 PM EDT...

AT 346 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF NORTON TO
ROGERSVILLE...AND MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING AND
HEAVY RAINS POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...ROGERSVILLE...LEBANON...GATE CITY...SURGOINSVILLE...WEBER
CITY...COLONIAL HEIGHTS...CHURCH HILL...MOUNT CARMEL...BAILEYTON...
NICKELSVILLE...DUNGANNON...CLINCHPORT...KEPLER...BLOOMINGDALE...
CASTLEWOOD...JEAROLDSTOWN...COLLINGWOOD...SULLIVAN GARDENS AND
WARRIORS PATH S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3693 8204 3629 8268 3632 8312 3685 8260
TIME...MOT...LOC 1946Z 266DEG 16KT 3680 8259 3639 8300

DH
Special weather statement, May 27, 4:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
408 PM EDT TUE MAY 27 2014

TNZ016-017-VAZ005-272045-
HAWKINS TN-SULLIVAN TN-SCOTT VA-
408 PM EDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY VIRGINIA...HAWKINS
COUNTY AND NORTHWESTERN SULLIVAN COUNTY IN TENNESSEE

AT 406 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GATE CITY...MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...GATE CITY...SURGOINSVILLE...WEBER CITY...CHURCH HILL...
MOUNT CARMEL...NICKELSVILLE...CLINCHPORT...OKOLONA...BLOOMINGDALE...
HILTONS AND BAYS MOUNTAIN S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3649 8290 3667 8278 3682 8240 3667 8236
      3653 8247
TIME...MOT...LOC 2006Z 246DEG 34KT 3663 8263
Special weather statement, May 27, 4:13 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
413 PM EDT TUE MAY 27 2014

TNZ100>102-272100-
EAST POLK TN-WEST POLK TN-BRADLEY TN-
413 PM EDT TUE MAY 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY AND MUCH
OF MUCH OF POLK COUNTY TENNESSEE...

AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BENTON...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENTON...DUCKTOWN...TURTLETOWN...PARKSVILLE...RELIANCE...WILLIAM L.
DAVENPORT REFUGE...BIG FROG MOUNTAIN...ARCHVILLE...CONASAUGA AND
COPPERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3500 8477 3512 8482 3513 8482 3525 8448
      3517 8434 3499 8439 3499 8476
TIME...MOT...LOC 2011Z 252DEG 13KT 3507 8470

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:20 PM EDTSpecial Weather StatementMRXHamilton, Marion40 min
May 27, 2:16 PM EDTSpecial Weather StatementMRXClaiborne, Hancock44 min
May 27, 2:42 PM EDTSpecial Weather StatementMRXHancock48 min
May 27, 2:49 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Hancock, Hawkins56 min
May 27, 3:20 PM EDTSpecial Weather StatementMRXGrainger, Hamblen40 min
May 27, 3:24 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Jefferson66 min
May 27, 3:47 PM EDTSpecial Weather StatementMRXHawkins43 min
May 27, 4:13 PM EDTSpecial Weather StatementMRXPolk47 min
May 27, 5:28 PM EDTSpecial Weather StatementMRXCumberland47 min
May 27, 6:30 PM EDTSpecial Weather StatementMRXMorgan, Roane45 min
May 27, 4:08 PM EDTSpecial Weather StatementMRXScott37 min
May 27, 5:04 PM EDTSpecial Weather StatementMRXWashington, City of Bristol41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.